zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
The Riemann-Hilbert problem and the generalized Neumann kernel on multiply connected regions. (English) Zbl 1157.45303
Summary: This paper presents and studies Fredholm integral equations associated with the linear Riemann-Hilbert problems on multiply connected regions with smooth boundary curves. The kernel of these integral equations is the generalized Neumann kernel. The approach is similar to that for simply connected regions [see {\it R. Wegmann, A. H. M. Murid} and {\it M. M. S. Nasser}, J. Comput. Appl. Math. 182, No. 2, 388--415 (2005; Zbl 1070.30017)]. There are, however, several characteristic differences, which are mainly due to the fact that the complement of a multiply connected region has a quite different topological structure. This implies that there is no longer perfect duality between the interior and exterior problems. We investigate the existence and uniqueness of solutions of the integral equations. In particular, we determine the exact number of linearly independent solutions of the integral equations and their adjoints. The latter determine the conditions for solvability. An analytic example on a circular annulus and several numerically calculated examples illustrate the results.

45E10Integral equations of the convolution type
30E25Boundary value problems, complex analysis
Full Text: DOI
[1] Atkinson, K. E.: The numerical solution of integral equations of the second kind, (1997) · Zbl 0899.65077
[2] Baker, C. T. H.: The numerical treatment of integral equations, (1977) · Zbl 0373.65060
[3] Murid, A. H. M.; Nasser, M. M. S.: Eigenproblem of the generalized Neumann kernel, Bull. malaysian math. Sci. soc. 26, No. 2, 13-33 (2003) · Zbl 1185.45003 · emis:journals/BMMSS/vol26_1_2.htm
[4] Murid, A. H. M.; Razali, M. R. M.; Nasser, M. M. S.: Solving Riemann problem using Fredholm integral equation of the second kind, Proceedings of simposium kebangsaan sains matematik ke-10, 171-178 (2002)
[5] Muskhelishvili, N. I.: Singular integral equations, (1953) · Zbl 0051.33203
[6] Polyanin, A. D.; Manzhirov, A. V.: Handbook of integral equations, (1998) · Zbl 0896.45001
[7] Vekua, I. N.: Generalized analytic functions, (1992) · Zbl 0092.29703
[8] Wegert, E.: An iterative method for solving nonlinear Riemann -- Hilbert problems, J. comput. Appl. math. 29, 311-327 (1990) · Zbl 0705.65020 · doi:10.1016/0377-0427(90)90014-Q
[9] Wegmann, R.: Convergence proofs and error estimates for an iterative method for conformal mapping, Numer. math. 44, 435-461 (1984) · Zbl 0526.30008 · doi:10.1007/BF01405574
[10] Wegmann, R.: Fast conformal mapping of multiply connected regions, J. comput. Appl. math. 130, 119-138 (2001) · Zbl 1058.30032 · doi:10.1016/S0377-0427(99)00387-8
[11] Wegmann, R.; Murid, A. H. M.; Nasser, M. M. S.: The Riemann -- Hilbert problem and the generalized Neumann kernel, J. comput. Appl. math. 182, 388-415 (2005) · Zbl 1070.30017 · doi:10.1016/j.cam.2004.12.019
[12] Wendland, W.: Elliptic systems in the plane, (1979) · Zbl 0396.35001